Alert archive / Ohio / Areal Flood Warnings in 2021
Areal Flood Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this areal flood warning at Feb 28, 2021, 10:25 AM EST for Clermont County, Ohio; Campbell County, Kentucky. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2021, 10:25 AM EST (15:25 UTC)
- Expired
- Feb 28, 2021, 5:47 PM EST
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Campbell County, KY, Clermont County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351
WGUS41 KILN 281525
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
1025 AM EST Sun Feb 28 2021
KYC037-OHC025-282130-
/O.NEW.KILN.FA.W.0004.210228T1525Z-210228T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Campbell KY-Clermont OH-
1025 AM EST Sun Feb 28 2021
The National Weather Service in Wilmington has issued a
* Flood Warning for...
Campbell County in northern Kentucky...
Southern Clermont County in southwestern Ohio...
* Until 430 PM EST Sunday.
* At 1025 AM EST, radar and automated rain gauges indicated heavy
rain. Flooding is ongoing or expected to begin shortly in the
warning area. Between 1.5 and 2 inches of rain have fallen.
Some locations that may experience flooding include...
Alexandria, Claryville, Amelia, Bethel, New Richmond,
Williamsburg, Felicity, Neville, Cold Spring, Ryland Heights,
Mentor, Moscow, California, Chilo, Nicholsville, Lindale, Saltair,
Point Isabel and Gubser Mill.
Additional rainfall amounts of 1 to 1.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.
&&
LAT...LON 3897 8443 3902 8432 3903 8432 3906 8402
3877 8405 3877 8409 3881 8421 3883 8423
3886 8423 3881 8441 3881 8442 3883 8443
3882 8444 3882 8445 3884 8445 3885 8446
3886 8445 3890 8444 3895 8446 3895 8445
$$
KC2 follow-up statements
308
WGUS41 KILN 282034
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
334 PM EST Sun Feb 28 2021
KYC037-OHC025-282300-
/O.EXT.KILN.FA.W.0004.000000T0000Z-210228T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Campbell KY-Clermont OH-
334 PM EST Sun Feb 28 2021
The National Weather Service in Wilmington has extended the
* Flood Warning for...
Campbell County in northern Kentucky...
Southern Clermont County in southwestern Ohio...
* Until 600 PM EST.
* At 334 PM EST, local law enforcement reported flooding at various
locations in the warning area. Between 2 and 2.5 inches of rain
have fallen.
Some locations that may experience flooding include...
Alexandria, Claryville, Amelia, Bethel, New Richmond,
Williamsburg, Felicity, Neville, Cold Spring, Ryland Heights,
Mentor, Moscow, California, Chilo, Nicholsville, Lindale, Saltair,
Point Isabel and Gubser Mill.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area through early tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.
&&
LAT...LON 3897 8443 3902 8432 3903 8432 3906 8402
3877 8405 3877 8409 3881 8421 3883 8423
3886 8423 3881 8441 3881 8442 3883 8443
3882 8444 3882 8445 3884 8445 3885 8446
3886 8445 3890 8444 3895 8446 3895 8445
$$
KC079
WGUS81 KILN 282247 RRA
FLSILN
Flood Statement
National Weather Service Wilmington OH
547 PM EST Sun Feb 28 2021
KYC037-OHC025-282257-
/O.CAN.KILN.FA.W.0004.000000T0000Z-210228T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Campbell KY-Clermont OH-
547 PM EST Sun Feb 28 2021
...FLOOD WARNING IS CANCELLED FOR CAMPBELL AND SOUTHERN CLERMONT
COUNTIES...
Although additional light rain is expected late this evening into
early tonight, the heaviest rain has ended. Lingering high water due
to earlier heavy rain will continue through tonight. As such, a
Flood Advisory is in effect for the area. Please continue to heed
remaining road closures.
LAT...LON 3897 8443 3902 8432 3903 8432 3906 8402
3877 8405 3877 8409 3881 8421 3883 8423
3886 8423 3881 8441 3881 8442 3883 8443
3882 8444 3882 8445 3884 8445 3885 8446
3886 8445 3890 8444 3895 8446 3895 8445
$$
KCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 10:05 AM EST, 20 minutes earlier.
Area forecast discussion, Feb 28, 10:05 AM EST, 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1005 AM EST Sun Feb 28 2021 .SYNOPSIS... A warm front will continue to lift north into the region this morning, followed by a cold front late this afternoon into this evening. Rain, heavy at times, will occur near and south of the Ohio River. Drier conditions will return Monday into Tuesday as high pressure builds in. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Main event is ongoing. Heavier rain has been tracking near and south of the Ohio River as expected. Appears that QPE is underdone where heavier amounts are occurring. As low level jet translates east and weakens a bit, precipitation will follow. Already seeing on radar that back edge is moving across Indiana. Expect this to track across the forecast area this afternoon, likely even clearing Lewis County. Once this does, temperatures will be able warm into the upper 50s to mid 60s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Surface cold to push east across the area this evening. A second enhancement of pcpn coverage to occur with the frontal forcing but it not expected to be as heavy as the morning activity. Rain to come to an end overnight as the front and deeper moisture shifts east. Expect clouds to hang on with lows from the lower 30s northwest to near 40 southeast. Northwest flow aloft with surface high pressure beginning to nose into the area Monday. Expect to see decreasing clouds with temperatures close to normal. Monday's highs to range from the lower 40s north to the upper 40s south. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... On Monday evening, mid-level troughing will be in place across much of the eastern CONUS, as a closed mid-level low moves east into northern New England. At the surface, northerly flow will exist across the Great Lakes and Ohio Valley, with a surface high centered over the upper Mississippi Valley region. This high will then move over the Ohio Valley to begin the day on Tuesday. Dry conditions are expected through this period, though with temperatures that are likely the coolest of the entire extended forecast period. Min temps Monday night will be in the upper teens to mid 20s, and high temps Tuesday will be in the lower to mid 40s. Model agreement is finally improving for Tuesday night. Both the GFS and ECMWF have long been advertising a compact shortwave (or closed low) tracking eastward through the area, but with each model stuck on different latitudes -- the GFS well south of the ILN forecast area, and the ECMWF right through the Ohio Valley. Finally, the 00Z operational ECMWF tonight has shifted to the more southern solution, matching the 00Z operational GFS. Taking an ensemble approach, only very low probabilities of measurable precipitation are indicated in the southern sections of the ILN CWA. The forecast has thus been shifted to include 20 PoPs only for the southern part of the forecast area during this time frame, and another set of similar model runs may enable a dry forecast entirely. Generally broad eastern CONUS troughing is expected through the rest of the week, with northwest flow over the Ohio Valley, and little in the way of active weather. Any chances for precipitation appear likely to wait until next weekend, though model agreement at that range is quite poor as could normally be expected. Overall, slightly warmer temperatures (lower to mid 50s) appear likely on Wed-Thu, with a slight cooling trend after that to head into the weekend. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... MVFR to IFR ceilings and visibilities will continue for the next few hours until rain starts to move east. At that point, conditions will start to improve to MVFR area wide. Moisture and rain chances will then increase again after 00Z ahead of an approaching cold front. Precipitation chances will diminish this evening with the passage of the cold front. MVFR ceilings will persist overnight. A surface cold front will sweep east across the area early this evening. East to southeast winds around 10 kts today will shift to the northwest at 10 to 15 kts with gusts up to 20 kts with the passage of the front this evening. OUTLOOK...MVFR cigs will likely persist into Monday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...Flood Watch until 7 PM EST this evening for OHZ081-088. KY...Flood Watch until 7 PM EST this evening for KYZ089-090-094>100. IN...None. && SYNOPSIS...AR NEAR TERM... SHORT TERM...AR LONG TERM...Hatzos AVIATION...
Hazardous weather outlook, Feb 28, 4:14 AM EST, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 414 AM EST Sun Feb 28 2021 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-077-080-010915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Highland- 414 AM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ089-090-094>100-OHZ081-088-010915- Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Adams-Scioto- 414 AM EST Sun Feb 28 2021 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky and South Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ091>093-OHZ078-079-082-010915- Ohio-Switzerland-Boone-Kenton-Campbell-Clermont-Brown-Pike- 414 AM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. A period of rain, which may be heavy at times, is expected today. There is some potential that this rain could lead to flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 28, 10:15 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1015 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM FLOOD 2 ESE MAYSVILLE 38.63N 83.72W
02/28/2021 MASON KY COUNTY OFFICIAL
WATER OVER ORANGEBURG RD
&&
EVENT NUMBER ILN2101118
BCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:46 AM EST | Areal Flood Advisory | ILN | Clermont, Hamilton | 6 hr |
| Feb 28, 8:53 AM EST | Areal Flood Advisory | ILN | Adams, Brown, Scioto | 73 min |
| Feb 28, 10:06 AM EST | Areal Flood Warning | ILN | Adams, Brown, Clermont, Highland, Pike, Scioto | 22 hr |
| Feb 28, 10:11 AM EST | River Flood Warning | ILN | Hamilton | 3 hr |
| Feb 28, 10:33 AM EST | Areal Flood Advisory | ILN | Brown, Highland, Hocking, Pickaway, Pike, Ross | 21 hr |
| Feb 28, 10:38 AM EST | River Flood Warning | ILN | Adams | 21 hr |
| Feb 28, 5:42 PM EST | Areal Flood Advisory | ILN | Clermont | 14 hr |
| Feb 28, 8:37 AM EST | Areal Flood Warning | ILN | Grant, Owen | 9 hr |
| Feb 28, 9:46 AM EST | Areal Flood Warning | ILN | Boone, Carroll, Gallatin, Grant, Kenton | 8 hr |
| Feb 28, 11:06 AM EST | River Flood Warning | ILN | Carroll, Gallatin, Grant, Owen | 15 hr |
| Feb 28, 11:48 AM EST | River Flood Warning | ILN | Pendleton | 26 hr |
Nearby
Areal Flood Warnings in Ohio, 2021Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.